MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LINEAR CUTTER/STAPLER-STANDARD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LINEAR CUTTER/STAPLER-STANDARD; STAPLE, IMPLANTABLE
Catalog Number JJ55B
Medical Device Problem Codes Failure to Fire (2610); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a lap colon procedure the surgical team encountered a critical issue with the reload cartridges used in conjunction with linear cutter.When the cartridges were loaded and stapler was fired on tissue.The tissue was only transacted but staple formation didn't take place.
 
Additional Manufacturer Narrative
(b)(4).Date sent 4/25/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information was requested, and the following was obtained: is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? note: please mention the source through which the information is received (information received from dr, nurse etc.) patient had bleeding when cartridge was fired as ther were no staples in cartridge but subsequently another cartridge was used and situation was brought undercontrol hence the patient was safe.No change in post operative care due to the misfiring.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent 6/12/2025 the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4) date sent 6/16/2025 d4 batch #422c05 corrected data d4: udi#.Investigation summary the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned reload.Visual analysis of the returned sample revealed that one jj55b reload was received with no apparent damage.The reload was returned fully fired.No functional test could be performed due to the condition of the reload.Event described could not be confirmed as the cartridge was received fully fired.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although the cause of the reported incident could not be determined, proper use of the advant55 reusable linear cutter is important to ensure functionality.For more information, please refer to the instructions for use.A manufacturing record evaluation was performed for the finished device batch number 422c05, and no non-conformances were identified.

Brand Name
LINEAR CUTTER/STAPLER-STANDARD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21908454
Report Number3005075853-2025-03045
Device Sequence Number12943716
Product Code GDW
UDI-Device Identifier10705036002239
UDI-Public(01)10705036002239(17)280430(10)822C71
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJJ55B
Device Lot Number822C71
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/11/2025
06/13/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date06/12/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown